Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 12, NWS Reno, NV

July 26, 2010Lassen County, California

NWS Reno, NV issued this flash flood warning at Jul 26, 2010, 3:12 PM PDT for Lassen County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2010, 3:12 PM PDT (22:12 UTC)
Expired
Jul 26, 2010, 6:15 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Lassen County, CA

The radar

The Beale AFB radar (KBBX), 150 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-932 J/kg
Mixed-layer LCL
2049 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WGUS55 KREV 262212
FFWREV
CAC035-270115-
/O.NEW.KREV.FF.W.0012.100726T2212Z-100727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
312 PM PDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 615 PM PDT

* AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A NEARLY STATIONARY THUNDERSTORM LOCATED ABOUT 
  20 MILES SOUTH OF BEIBER OR 20 MILES SOUTH SOUTHEAST OF PITTVILLE.

* DOPPLER RADAR INDICATES THAT OVER ONE AND ONE HALF INCHES OF       
  RAINFALL HAS FALLEN IN THE WARNED AREA WITH UP TO ONE HALF INCH OF 
  ADDITIONAL RAINFALL POSSIBLE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST A FEW INCHES OF FAST 
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. 
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS.

LAT...LON 4078 12119 4088 12116 4089 12104 4074 12104
      4074 12111 4072 12119

$$

SNYDER
3 follow-up statements
429 
WGUS75 KREV 262358
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
458 PM PDT MON JUL 26 2010

CAC035-270115-
/O.CON.KREV.FF.W.0012.000000T0000Z-100727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN CA-
458 PM PDT MON JUL 26 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR WEST
CENTRAL LASSEN COUNTY...

AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN OVER THE WARNED AREA.

WHILE RAIN INTENSITY HAS INCREASED...FLASH FLOODING IS STILL 
POSSIBLE AS RUNOFF FROM THE PREVIOUS STORMS MOVES DOWNSTREAM. THE 
RAINFALL IS OCCURRING OVER MAINLY RURAL AREAS OF LASSEN COUNTY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS AND CANYONS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4078 12119 4088 12116 4089 12104 4074 12104
      4074 12111 4072 12119

$$

LABELLE
335 
WGUS75 KREV 270019 CCA
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
519 PM PDT MON JUL 26 2010

CAC035-270115-
/O.CON.KREV.FF.W.0012.000000T0000Z-100727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN CA-
519 PM PDT MON JUL 26 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR WEST
CENTRAL LASSEN COUNTY...

AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN OVER THE WARNED AREA.

WHILE RAIN INTENSITY HAS DECREASED...FLASH FLOODING IS STILL 
POSSIBLE AS RUNOFF FROM THE PREVIOUS STORMS MOVES DOWNSTREAM. THE 
RAINFALL IS OCCURRING OVER MAINLY RURAL AREAS OF LASSEN COUNTY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS AND CANYONS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4078 12119 4088 12116 4089 12104 4074 12104
      4074 12111 4072 12119

$$

LABELLE
793 
WGUS75 KREV 270109
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
609 PM PDT MON JUL 26 2010

CAC035-270118-
/O.EXP.KREV.FF.W.0012.000000T0000Z-100727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN CA-
609 PM PDT MON JUL 26 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PDT FOR WEST CENTRAL
LASSEN COUNTY...

THE THREAT FOR CONTINUED FLASH FLOODING HAS DIMINISHED. REMEMBER THAT
MINOR FLOODING OR RUNOFF MAY CONTINUE IN LOW SPOTS IN LASSEN 
NATIONAL FOREST FOR SEVERAL HOURS.

LAT...LON 4078 12119 4088 12116 4089 12104 4074 12104
      4074 12111 4072 12119

$$

LINDAMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:01 PM PDT, 11 minutes earlier.

Area forecast discussion, Jul 26, 3:01 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT MON JUL 26 2010

.SHORT TERM...
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP IN EASTERN CALIFORNIA
ALONG THE SIERRA CREST IN MONO COUNTY AND THROUGHOUT WEST CENTRAL
NEVADA THIS AFTERNOON. STORMS WILL CONTINUE INTO TONIGHT AS
INSTABILITY BUILDS WITH FORCING FROM A PASSING SHORTWAVE EMBEDDED IN
A LOW PARKED OFF THE CA COAST. STORM MOVEMENT IS FASTER THAN
EXPECTED TODAY...BETWEEN 20 AND 30 MPH...SO THUNDERSTORMS SO FAR
HAVE BEEN DRY. ADDITIONALLY...THE 18Z SOUNDING HAS INDICATED THAT PW
VALUES DROPPED SLIGHTLY THIS MORNING WITH AMPLE INSTABILITY ACROSS
WESTERN NV. THIS HAS PROMPTED THE RED FLAG WARNING FOR THE REGION
UNTIL THIS EVENING. PLEASE REFER TO THE FIRE WEATHER SECTION OF THE
AFD FOR FURTHER DETAILS.

STORMS SHOULD TRANSITION FROM DRY TO WET BY THIS EVENING AS THEY
BECOME LESS ELEVATED IN NATURE AND MORE SURFACE BASED. CONVECTIVE
ACTIVITY WILL DIMINISH AFTER DARK WITH THE MAIN THREAT FOR
THUNDERSTORMS REMAINING IN EASTERN PERSHING/CHURCHILL/MINERAL
COUNTIES OVERNIGHT.

A SECOND WEAK SHORTWAVE WILL PASS OVER THE REGION ON
TUESDAY...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS IN WESTERN
NEVADA. BY MID AFTERNOON...OVERALL SOUTHWEST FLOW WILL TAKE OVER AND
DECREASE MOISTURE AND INSTABILITY IN EASTERN CA AND ELIMINATE THE
CHANCE FOR THUNDERSTORMS ALONG THE SIERRA. AREAS IN THE WEST CENTRAL
NEVADA BASIN COULD STILL SEE A STORM OR TWO AS THE MOISTURE IS
PUSHED EAST BY DRY SOUTHWEST FLOW...SO HAVE MAINTAINED A SLIGHT
CHANCE OF THUNDERSTORMS THROUGH TUESDAY EVENING.

BOTH GFS AND NAM SHOW MODERATE INSTABILITY TUESDAY NIGHT INTO
WEDNESDAY WITH AN UPPER LEVEL SHORTWAVE PASSING THROUGH EARLY
MORNING ON WEDNESDAY. THIS COULD PROVIDE THE FORCING NEEDED TO SPARK
SOME NOCTURNAL STORMS IN WEST CENTRAL NEVADA SO HAVE ADDED MENTION
OF THUNDERSTORMS OVERNIGHT INTO WEDNESDAY. THUNDERSTORMS SHOULD
DISSIPATE BY WEDNESDAY EVENING AS DRY AIR SETTLES IN WITH SOUTHWEST
FLOW. THURSDAY WILL SEE CLEARING WITH WARMER AFTERNOON TEMPERATURES
AND LIGHT SOUTHWEST WINDS. TEMPERATURES WILL REMAIN NEAR OR JUST
ABOVE NORMAL THROUGH THE SHORT TERM PERIOD.
LABELLE

.LONG TERM...
VERY FEW CHANGES WERE MADE TO THE EXTENDED TODAY...WITH MAIN FOCUS
ON THE SHORT TERM FORECAST. MODELS STILL IN GOOD AGREEMENT WITH
TROUGH OVER THE PACIFIC NORTHWEST COAST AND BUILDING RIDGE OVER THE
ROCKIES. DRY AND STABLE SOUTHWEST FLOW OVER THE SIERRA AND WESTERN
NEVADA WILL BRING TYPICAL LATE AFTERNOON AND EVENING WINDS.
TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. LINDAMAN

&&

.AVIATION...
THUNDERSTORMS THAT DEVELOPED ALONG THE SIERRA CREST MIDDAY ARE
CURRENTLY PUSHING NE ACROSS THE FORECAST AREA. STORMS HAVE MOVED
NORTHEAST OF KTRK AND KTVL FOR NOW...BUT CANNOT RULE OUT MORE
ISOLATED CONVECTION LATER TODAY. VICINITY STORMS WILL IMPACT KRNO
THROUGH 00Z. EXPECT GUSTY OUTFLOW WINDS...SMALL HAIL AND HEAVY
RAIN WITH THESE STORMS. MYRICK

&&

.FIRE WEATHER...
RFW REMAINS IN EFFECT THRU 8 PM THIS EVENING FOR THE THREAT OF DRY
LIGHTNING AND GUSTY OUTFLOW WINDS. MAIN CONCERN IS FOR FIRE STARTS
NEAR THE PERIPHERY OF THUNDERSTORMS THAT COULD BE FUELED BY STRONG
OUTFLOW WINDS. COMPARED TO THE LAST FEW DAYS...THE STORMS ARE
TRENDING WETTER...SO THE THREAT FOR DRY STARTS DECREASES TONIGHT.

THE AMOUNT OF MID LEVEL MOISTURE GRADUALLY DECREASES ON TUESDAY
AND WEDNESDAY AS THE CUTOFF ALONG THE CA COAST MORPHS INTO A
POSITIVELY TILTED TROUGH OFFSHORE. THE FLOW ALOFT WILL TURN MORE
SOUTHWEST WITH THE GFS SHOWING A PLUME OF DRIER AIR ALOFT MOVING
OVER THE REGION LATE WEDNESDAY AND THURSDAY. EXPECT ISOLATED
THUNDERSTORMS ON TUESDAY...WITH THE BEST CHANCE ACROSS EASTERN
AREAS. COVERAGE WILL DECREASE EVEN FURTHER ON WEDNESDAY.

NEXT FIRE WEATHER CONCERN WILL BE THE POTENTIAL FOR GUSTY
AFTERNOON WINDS AND LOW HUMIDITIES ALONG THE SIERRA FRONT AND
EASTERN SIERRA SLOPES STARTING ON WEDNESDAY AFTERNOON. CREST LEVEL
WINDS INCREASE STARTING ON WEDNESDAY AFTERNOON...WHICH MAY CREATE
CRITICAL CONDITIONS IF MIXED TO THE SURFACE WITH TYPICAL AFTERNOON
ZEPHYR. MYRICK/HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ450-458.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ459.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ453.

CA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING CAZ270-278.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING CAZ273.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 26, 6:26 AM PDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
626 AM PDT MON JUL 26 2010

CAZ070>073-NVZ001>005-271400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
626 AM PDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL CONTINUE TO
CREATE A FAVORABLE SETUP TO PRODUCE THUNDERSTORMS AGAIN TODAY. SIMILAR
TO YESTERDAYS ACTIVITY...DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS
OF 40-60 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STORMS
MAY BECOME SEVERE THIS AFTERNOON INTO EARLY EVENING WITH HAIL ALSO
BECOMING A THREAT. HEAVY RAINFALL CAN ALSO BE EXPECTED UNDER AND
NEAR THE CORE OF THESE THUNDERSTORMS INTO THE AFTERNOON.

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10AM PDT FOR MONO AND
MINERAL COUNTIES AND THE CENTRAL NEVADA BASIN AND RANGE. PLEASE REFER TO
WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON THE CRITICAL FIRE
WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN A THREAT THROUGH TUESDAY MAINLY EAST OF US
395. BY WEDNESDAY A MORE DRY AND STABLE AIRMASS WILL MOVE INTO THE
REGION. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD WITH TYPICAL AFTERNOON AND EVENING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON. SPOTTERS ARE
ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

MCGUIRE

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 26, 11:56 AM PDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1156 AM PDT MON JUL 26 2010

CAZ072-073-261930-
GREATER LAKE TAHOE AREA-MONO-
1156 AM PDT MON JUL 26 2010

...STRONG THUNDERSTORM NEAR COLEVILLE AND WALKER...

AT 1148 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WALKER...OR 9
MILES NORTH OF SONORA PASS...AND MOVING NORTH AT 10 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN...SMALL PEA OR
MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...COLEVILLE...LEAVITT MEADOWS...MONITOR
  PASS...WALKER AND JUNCTION US 395 AND CA 89.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN WALKER AND
MONITOR PASS. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH
RAPID VISIBILITY REDUCTIONS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3827 11956 3839 11967 3845 11970 3874 11964
      3859 11945
TIME...MOT...LOC 1852Z 183DEG 9KT 3846 11959

LINDAMAN
Special weather statement, Jul 26, 12:33 PM PDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1233 PM PDT MON JUL 26 2010

CAZ072-073-NVZ001-003-262015-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-MONO-
1233 PM PDT MON JUL 26 2010

...STRONG THUNDERSTORMS DEVELOPING NEAR THE HIGHWAY 395 CORRIDOR...

AT 1226 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS NEAR JUNCTION US 395 AND CA
89...OR NEAR TOPAZ LAKE...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS...
  HOLBROOK JUNCTION...MINDEN...SMITH AND SMITH VALLEY.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3906 11983 3891 11903 3831 11931 3856 11981
TIME...MOT...LOC 1929Z 204DEG 19KT 3867 11949

LINDAMAN
Special weather statement, Jul 26, 12:54 PM PDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1254 PM PDT MON JUL 26 2010

CAZ071-072-NVZ002-003-262030-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
1254 PM PDT MON JUL 26 2010

...A CLUSTER OF STRONG THUNDERSTORMS FORMING FROM RENO TO SIERRAVILLE...

AT 1243 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR CAUGHLIN RANCH AREA
OF RENO...SIERRAVILLE...STEAD...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...RENO...STEAD...SUN VALLEY...VERDI...
  CHILCOOT AND DOG VALLEY.

DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3982 12013 3965 11972 3936 11979 3956 12038
TIME...MOT...LOC 1946Z 188DEG 14KT 3948 11989

LINDAMAN
Special weather statement, Jul 26, 2:09 PM PDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
209 PM PDT MON JUL 26 2010

CAZ071-072-NVZ002-003-262145-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
209 PM PDT MON JUL 26 2010

...STRONG THUNDERSTORM NEAR DOG VALLEY AND STAMPEDE RESERVOIR...

AT 205 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DOG VALLEY...STAMPEDE RESERVOIR...OR NEAR
VERDI...AND MOVING NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...STEAD...VERDI...DOG VALLEY...STAMPEDE
  RESERVOIR AND COLD SPRINGS VALLEY.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3971 12006 3970 11978 3942 12000 3949 12022
TIME...MOT...LOC 2106Z 202DEG 8KT 3954 12006

LINDAMAN
Special weather statement, Jul 26, 2:31 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
231 PM PDT MON JUL 26 2010

NVZ003-004-262215-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
231 PM PDT MON JUL 26 2010

...STRONG THUNDERSTORM NEAR PYRAMID LAKE AND SUTCLIFFE...

AT 226 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUTCLIFFE...OR 7 MILES SOUTHWEST OF
PYRAMID LAKE...AND MOVING NORTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...PYRAMID LAKE...SUTCLIFFE AND THE
  NEEDLE ROCKS.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR
THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4023 11973 4010 11933 3983 11953 3998 11977
TIME...MOT...LOC 2130Z 209DEG 8KT 3999 11965

LINDAMAN
Special weather statement, Jul 26, 2:36 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
236 PM PDT MON JUL 26 2010

NVZ002-003-262215-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
236 PM PDT MON JUL 26 2010

...STRONG THUNDERSTORM WITH HEAVY RAIN NEAR GENOA...

AT 230 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GENOA...OR 7 MILES NORTHWEST OF
GARDNERVILLE...AND MOVING NORTH AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE
HALF TO ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GENOA...INDIAN HILLS...STEWART AND US
  395 AT DOUGLAS-CARSON CITY CO LINE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3916 11988 3916 11981 3914 11972 3897 11977
      3900 11992
TIME...MOT...LOC 2135Z 189DEG 12KT 3901 11985

SNYDER

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:54 PM PDTSpecial Weather StatementREVLassen51 min
Jul 25, 5:56 PM PDTFlash Flood WarningREVMono109 min
Jul 25, 5:59 PM PDTSevere Thunderstorm WarningREVLassen, Plumas46 min
Jul 25, 6:53 PM PDTSpecial Weather StatementREVLassen37 min
Jul 25, 6:58 PM PDTSevere Thunderstorm WarningREVLassen32 min
Jul 26, 9:16 AM PDTRed Flag WarningREVLassen, Modoc9 hr
Jul 26, 11:56 AM PDTSpecial Weather StatementREVAlpine34 min
Jul 26, 12:10 PM PDTSevere Thunderstorm WarningREVMono50 min
Jul 26, 12:33 PM PDTSpecial Weather StatementREVAlpine42 min
Jul 26, 12:54 PM PDTSpecial Weather StatementREVSierra36 min
Jul 26, 1:08 PM PDTSevere Thunderstorm WarningREVAlpine52 min
Jul 26, 1:22 PM PDTSevere Thunderstorm WarningREVLassen, Sierra38 min
Jul 26, 1:53 PM PDTSevere Thunderstorm WarningREVLassen52 min
Jul 26, 2:47 PM PDTSevere Thunderstorm WarningREVLassen, Plumas, Sierra43 min
Jul 26, 2:53 PM PDTSevere Thunderstorm WarningREVLassen37 min
Jul 26, 3:30 PM PDTSpecial Weather StatementREVSierra45 min
Jul 26, 4:11 PM PDTSevere Thunderstorm WarningREVLassen34 min

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.